Jump to content

Does anyone's Zoloft give them severe anxiety


LindaJoy
 Share

Recommended Posts

Hi, everyone,

I was just wondering if anyone's Zoloft or other SSRI has ever actually caused awful anxiety symptoms? I've been on Zoloft for a few years now, and I've noticed that I've begun to experience anxiety symptoms after taking it. Last night, the anxiety was pretty bad: feet and hands sweating, shaking, fingers crawling up my spine, increased heart rate, trouble getting a deep breath, etc. But, after a couple of hours, it got better. I take 100 mg an evening. Does anyone else have any experience with this? Any suggestions? Thanks!

Linda

Link to comment
Share on other sites

Hi--so sorry you are experiencing this. I believe this is a symptom that one would experience typically during the adjustment period (to the SSRI). That was my experience. I had to use Xanax at times to cope with it during the first couple of months I was on an SSRI. Since this is a new symptom for you, after using Zoloft for so long, I would strongly recommend that you contact your doctor about it.

Take care,

Katherine

Link to comment
Share on other sites

Hi Linda,

It sounds like you should check with your doc on this one. I have also experienced these symptoms with my SSRI (Cymbalta) but nothing so severe that I was worried. Many of us have strange reactions to meds, but you should carefully monitor your reactions and take them seriously and discuss them with your doc, especially with the new warnings regarding SSRIs. I have the type of reaction you discussed throughout the day, not just from meds, but from adrenaline surges that are caused from dysautonomia. In regards to your other symptoms and questions previously posted, it seems that of the 40 strange symptoms that I have, my doc says that 30 or so are caused by dysautonomia. Remember that POTS is just one presentaion of dysautonomia and you could have several things related to dysautonomia that are causing many of your symptoms. Take care and I wish you the best with your upcoming work up!

Ann

Link to comment
Share on other sites

Hi Lynda,

Just talking about the new studies that show an increased risk of suicide and other risk behaviors with SSRIs, especially when first starting. I was thinking that because you suddenly started having a reaction such as anxiety that you should look into it. Probably nothing to worry about, but with this condition, you never know. Take care.

Ann

Link to comment
Share on other sites

Hi Linda;

I agree with the others that you need to consult your doctor. As for experiences with this happening, 10 years ago my anxiety attacks started. The doctor I was seeing back then put me on Zoloft. I was on it for several months which was plenty of time for my body to get used to the new drug. But, the longer I was on it the worse my anxiety attacks got. He tried me on a few different SSRIs that just didn't work, such as Buspar, Celexa, and Paxil. I also gained lots of weight. But as they say, "Everyone is different!"

The one thing I have learned about dysautonomia is you never stay the same. What might be working great for you for one year might make you feel completely aweful the next.

Hang in there!!!

KathyP

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...